Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 61, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 25, 2011, 8:22 PM CDT for Vernon Parish, Louisiana. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 8:22 PM CDT (01:22 UTC)
- Expired
- May 25, 2011, 9:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Vernon Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 8:22 PM CDT | HAIL 1.25 | Hornbeck, LA | PUBLIC REPORTED HAIL FOR APPROXIMATELY 2-3 MINS WITH HAIL SIZE RANGING NICKEL TO HALF-DOLLAR AS SHOWN IN PICTURES SENT TO TV STATION. |
| May 25, 8:26 PM CDT | HAIL 0.88 | Hornbeck, LA | 2 SEPARATE REPORTS OF A GOOD SIZED NICKEL HAIL IN HORNBECK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2598 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
850
WUUS54 KLCH 260122
SVRLCH
LAC115-260200-
/O.NEW.KLCH.SV.W.0061.110526T0122Z-110526T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
822 PM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES ANACOCO...
* UNTIL 900 PM CDT
* AT 822 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...7 MILES NORTHWEST OF
ANACOCO...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KURTHWOOD BY 855 PM CDT...
HUTTON BY 900 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3137 9298 3135 9296 3134 9297 3134 9295
3123 9289 3124 9343 3129 9344 3138 9338
TIME...MOT...LOC 0122Z 261DEG 21KT 3134 9337
$$
RUAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:22 PM CDT, 2 hours earlier.
Area forecast discussion, May 25, 6:22 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 622 PM CDT WED MAY 25 2011 .DISCUSSION... 00Z TAF ISSUANCE. && .AVIATION... INTERMITTENT MVFR CEILINGS WILL CONTINUE AT BPT/LCH WITH SCT/BKN LAYER ~2500FT. S WINDS ~15KT WITH GUSTS OVER 20 KTS WILL CONTINUE FOR THE NEXT COUPLE OF HOURS. AS THE FRONTAL TROF EDGES CLOSER SE...MVFR CEILINGS WILL GRADUALLY SPREAD TO ALL SITES BETWEEN 04-08Z...ALONG WITH WINDS DIMINISHING BELOW 10 KTS. WITH SCT SHRA/TSRA EXPECTED BETWEEN 03-09Z ALONG THE FROPA AT AEX...ADDED VCTS DURING THAT TIME PERIOD. W TO NW WINDS ~10KT CAN BE EXPECTED AFTER 15Z AS THE FRONT MOVES FURTHER AND STALLS ACROSS SE TX/S LA. DML && .PREV DISCUSSION... /ISSUED 405 PM CDT WED MAY 25 2011/ SYNOPSIS... COLD FRONT CURRENTLY EXTENDS FROM NEAR AUSTIN TO HOT SPRINGS. LATEST SATELLITE IMAGES SHOWS BAND OF CU DEVELOPING ALONG THE BOUNDARY IN NE TX WHILE RADAR MOSAIC SHOWS THUNDERSTORMS DEVELOPING FURTHER NORTH INTO ARK...WITH DEVELOPMENT A LITTLE SLOWER TO THE SOUTH. SPC HAS RECENTLY ISSUED A TORNADO WATCH FOR PORTIONS OF NORTH LOUISIANA...EXTENDING JUST TO THE NRN BORDER OF THE CWA. DISCUSSION... COLD FRONT WILL PROGRESS SLOWLY EAST TONIGHT...CROSSING THE CWA LATE TONIGHT INTO THURSDAY MORNING...WITH THE BOUNDARY STALLING DURING THE DAY THURSDAY. WINDS WILL DIMINISH THIS EVENING AS THE PRESSURE GRADIENT WEAKENS IN RESPONSE TO THE APPROACHING FRONT. IN ADDITION...THERE IS A SMALL CHANCE FOR SHOWERS OR THUNDERSTORMS MAINLY NORTH OF I-10. WITH CAPE VALUES BETWEEN 2000-3000 J/KG ACRS INTERIOR PORTIONS OF SE TX INTO CNTL LA THIS EVENING...COULD SEE A FEW ISOLATED STORMS BECOME STRONG TO SEVERE IN THIS AREA BUT IT APPEARS STRONGEST STORMS WILL REMAIN NORTH OF THE AREA. WITH THE BOUNDARY STALLING OVER THE AREA THURSDAY...THERE IS A SLIGHT CHANCE FOR RAIN OVER THE ERN ZONES IN THE MORNING. BEYOND THIS...LOOKS LIKE A RETURN TO DRY WEATHER FOR THE REMAINDER OF THE PERIOD. UPPER LEVEL RIDGING WILL BUILD ACRS THE AREA OVER THE WEEKEND INTO EARLY NEXT WEEK. NEAR TO ABOVE NORMAL TEMPERATURES ARE EXPECTED. MARINE... A WEAK COLD FRONT WILL APPROACH THE NORTHWEST GULF TONIGHT...ALLOWING WINDS TO DIMINISH. OTHERWISE...MODERATE SOUTHERLY FLOW IS EXPECTED TO PERSIST. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 89 68 86 71 / 10 10 10 10 10 KBPT 75 88 70 87 73 / 10 10 10 10 10 KAEX 67 88 62 91 69 / 30 10 10 10 10 KLFT 75 89 66 87 71 / 10 20 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 25, 5:43 AM CDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 543 AM CDT WED MAY 25 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-261115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 543 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MODERATE SOUTHERLY WINDS ARE EXPECTED TODAY...BUT THE SUSTAINED SPEEDS ARE EXPECTED TO REMAIN BELOW THE THRESHOLD FOR A WIND ADVISORY. RAIN CHANCES WILL INCREASE THIS EVENING AS A TRAVELING COLD FRONT SLOWS TO HALT NEAR THE I-10 CORRIDOR. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-261115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 543 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 25, 7:55 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
755 PM CDT WED MAY 25 2011
LAZ027-260200-
VERNON LA-
755 PM CDT WED MAY 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH UNTIL 900 PM CDT...
AT 752 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES WEST OF HORNBECK...MOVING EAST AT 35
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HORNBECK BY 815 PM...
KURTHWOOD BY 840 PM...
HUTTON BY 855 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3137 9298 3130 9297 3124 9355 3127 9354
3129 9351 3129 9344 3138 9338
RUAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:55 PM CDT | Special Weather Statement | LCH | Vernon | 65 min |
| May 25, 10:50 PM CDT | Special Weather Statement | LCH | Rapides | 55 min |
| May 25, 11:15 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 60 min |
| May 25, 11:30 PM CDT | Special Weather Statement | LCH | Rapides | 60 min |
| May 26, 12:12 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 63 min |
| May 26, 1:53 PM CDT | Areal Flood Warning | LCH | Avoyelles | 5 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.